Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 69, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 30, 2014, 9:50 AM CDT for Dale County, Henry County, Alabama. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2014, 9:50 AM CDT (14:50 UTC)
- Expired
- Apr 30, 2014, 10:15 AM CDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Dale County, AL, Henry County, AL
The radar
The Ft Rucker radar (KEOX), 10 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 9:56 AM CDT | HAIL 1 | Ariton, AL | FACEBOOK PICTURE WITH HAIL STONE AND A QUARTER. |
| Apr 30, 10:02 AM CDT | HAIL 0.88 | N Skipperville, AL | NICKEL SIZED HAIL REPORTED IN SKIPPERVILLE, AL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 2.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
798
WUUS52 KTAE 301450
SVRTAE
ALC045-067-301515-
/O.NEW.KTAE.SV.W.0069.140430T1450Z-140430T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
950 AM CDT WED APR 30 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DALE COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITIES OF...OZARK...FORT RUCKER...
HENRY COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 1015 AM CDT
* AT 948 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM
WAS LOCATED 7 MILES NORTHWEST OF FORT RUCKER...OR NEAR HOOPER STAGE
FIELD...AND MOVING NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARITON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3148 8520 3131 8575 3137 8579 3154 8579
3162 8570 3162 8543 3171 8541 3171 8537
TIME...MOT...LOC 1450Z 239DEG 40KT 3144 8574
$$
9-FOURNIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 7:13 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 30, 7:13 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
813 AM EDT Wed Apr 30 2014
.Near Term [Through Today]...
HEAVIEST RAINFALL FOR REMAINDER OF TODAY LOOKS TO BE SOUTH OF
INTERSTATE 10 IN THE FLORIDA PANHANDLE WHERE SIGNIFICANT RAINFALL
AND FLOODING OCCURRED OVERNIGHT...PARTICULARLY IN WALTON AND BAY
COUNTIES. WILL BE WATCHING THE COASTAL COUNTIES AND SLIGHTLY
INLAND FROM FRANKLIN COUNTY WESTWARD FOR THE MAIN SEVERE WEATHER
THREAT REST OF TODAY WITH MINIMAL CHANCES ELSEWHERE. EXPECT
PERIODS OF HEAVY RAINFALL MOST AREAS THIS AFTERNOON WITH RAIN
DIMINISHING IN SOUTHEAST ALABAMA COUNTIES MID AFTERNOON TO EARLY
EVENING.
&&
.Aviation...
[Through 12Z Thursday]...
THERE WILL BE WIDESPREAD MVFR/IFR CONDITIONS IN RAIN AND
SCATTERED THUNDERSTORMS ALL TERMINALS THROUGH 00Z. RAIN AND
THUNDERSTORMS WILL GRADUALLY DIMINISH AT ALL TERMINALS BETWEEN 00Z
AND 06Z EXCEPT AT KVLD WHERE SCATTERED CONVECTION WILL CONTINUE
THROUGH 12Z. IN THE WAKE OF PRECIPITATION EXPECT IFR/MVFR CIGS
WITH VSBY AOA 6SM.
&&
.Prev Discussion [417 AM EDT]...
.Short Term [Tonight Through Thursday Night]...
The closed mid-upper level slow moving low will finally eject to the
northeast and across the Great Lakes region on Thursday. Even so,
the local area will remain under deep southwest flow. The associated
surface cold front will move into our Ern zones tonight and slowly
push ESE of our CWFA on Thurs. Until then...rain chances will
continue and with saturated grounds..there will be an accompanying
flash flooding threat which is detailed below in the hydrology
section. Will go with 30-60% SW-NE POP gradient tonight...30-50%
NW-SE POP gradient on Thurs and 20-60% Thurs night
.Long Term [Friday Through Tuesday]...
The stubborn surface low that has been stuck over the CONUS for
the past few days finally begins to lift into eastern Canada by
Friday. The associated trailing cold front will finally push
through our area for good bringing with it the chance for showers
on Friday afternoon. Behind the front ridging will settle in
place. Rain chances will be minimal and southerly flow at the end
of the period will bring sticky conditions with high temperatures
in the upper 80s and dewpoints near 60.
.Marine...
Strong and gusty onshore winds over the Panhandle waters justified a
Small Craft Advisory which should end soon after sunrise. Exercise
caution level winds are expected into this morning. After the
cold front passes thru this evening, offshore winds will prevail
through the weekend until high pressure builds in the Gulf on
Sunday switching our prevailing winds out of the east.
.Fire Weather...
No fire weather concerns.
.Hydrology...
Rainfall totals so far for this event are around 2 to 4 inches
across our area with higher totals around 5 to 7 inches in the
Florida Panhandle. Through the rest of the predawn hours, the
Panhandle, SE Alabama, and SW Georgia may see another 3-5 inches
of rainfall, with noticeably lower accumulations possible in the
Big Bend and in south central Georgia. With rain continuing thru
today, flash flooding will be possible.
Flooding continues on the Suwannee River in the eastern Big Bend,
but most other rivers have receded since our previous rainfall
event. However, rainfall totals will be sufficient to bring many
rivers into minor flood stage once again and many rivers have
already begun rising again. There is uncertainty about how much the
rivers will rise, since much of the rain hasn't fallen yet.
The most up-to-date river forecast information can always be found
on our AHPS page (below).
http:/water.weather.gov/ahps2/index.php?wfo=tae.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 84 67 80 58 75 / 60 40 50 50 70
Panama City 78 63 76 59 70 / 70 40 40 50 60
Dothan 79 60 76 54 74 / 70 40 30 30 30
Albany 82 63 77 56 75 / 70 50 40 30 40
Valdosta 87 67 80 58 73 / 50 40 50 50 60
Cross City 85 69 82 63 75 / 40 30 50 60 70
Apalachicola 78 66 75 59 70 / 60 30 50 60 70
&&
.TAE Watches/Warnings/Advisories...
FL...Flash Flood Watch through this evening for Calhoun-Central
Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Franklin-Inland
Gulf-Inland Wakulla-Inland Walton-Jackson-Leon-Liberty-
South Walton-Washington.
High Rip Current Risk through this evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...Flash Flood Watch through this evening for Baker-Ben Hill-
Calhoun-Clay-Colquitt-Decatur-Dougherty-Early-Grady-Irwin-
Lee-Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-
Thomas-Tift-Turner-Worth.
AL...Flash Flood Watch through this evening for Coffee-Dale-Geneva-
Henry-Houston.
GM...Small Craft Advisory until 8 AM EDT this morning for Coastal
waters from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...HOLLINGSWORTH
SHORT TERM...BLOCK
LONG TERM...BARRY
AVIATION...HOLLINGSWORTH
MARINE...BLOCK
FIRE WEATHER...HOLLINGSWORTH
HYDROLOGY...BLOCKIn the hours before
Local storm report, Apr 30, 5:06 AM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
606 AM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM FLASH FLOOD MARIANNA 30.77N 85.24W
04/30/2014 JACKSON FL EMERGENCY MNGR
APPROXIMATELY 64 ROADS CLOSED OR UNDER WATER ACROSS
JACKSON COUNTY DUE TO HEAVY RAIN AND FLASH FLOODING.
&&
08-LAMERSLocal storm report, Apr 30, 5:34 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
634 AM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD SANTA ROSA BEACH 30.39N 86.23W
04/30/2014 WALTON FL 911 CALL CENTER
DANGEROUS FLASH FLOODING REPORTED. RISING WATERS
APPROACHING SOME HOMES OR ENTERING SOME HOMES. ON SPOTTED
DOLPHIN DRIVE...ALL HOMES WERE TAKING ON WATER. STRANDED
AND STALLED VEHICLES WERE ALSO REPORTED IN FLOOD WATERS.
WORST OF THE FLOODING REPORTED FROM THE BEACH COMMUNITIES
OF SOUTHERN WALTON COUNTY.
&&
08-LAMERSLocal storm report, Apr 30, 5:35 AM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
635 AM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD VERNON 30.62N 85.71W
04/30/2014 WASHINGTON FL 911 CALL CENTER
MULTIPLE ROADS FLOODED...IMPASSABLE...OR CLOSED ACROSS
WASHINGTON COUNTY.
&&
08-LAMERSLocal storm report, Apr 30, 6:05 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
705 AM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 AM FLASH FLOOD PANAMA CITY AIRPORT 30.34N 85.80W
04/30/2014 BAY FL 911 CALL CENTER
HARRISON AT 14TH STREET AND WILSON AT 12TH STREET
INTERSECTIONS ARE FLOODED.
&&
WESTONLocal storm report, Apr 30, 6:06 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
706 AM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD 1 S BENNETT 30.37N 85.53W
04/30/2014 BAY FL NEWSPAPER
MULTIPLE ROADS CLOSED INCLUDING CLEAR CREEK ROAD FROM
TIMBER RUN ROAD TO ANN ELIZABETH LANE AND OAK TREE LANE.
ONE STRETCH OF ROAD HAD A THREE FOOT WASHOUT.
&&
08-LAMERSLocal storm report, Apr 30, 6:39 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
739 AM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 AM FLASH FLOOD PANAMA CITY AIRPORT 30.34N 85.80W
04/30/2014 BAY FL BROADCAST MEDIA
US HIGHWAY 98 IMPASSABLE DUE TO HIGH WATER.
&&
WESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 11:07 PM CDT | Severe Thunderstorm Warning | TAE | Dale | 38 min |
| Apr 29, 11:29 PM CDT | Flash Flood Warning | TAE | Coffee, Dale | 4 hr |
| Apr 29, 11:56 PM CDT | Flash Flood Warning | TAE | Geneva | 6 hr |
| Apr 30, 1:20 AM CDT | Flash Flood Warning | TAE | Geneva | 6 hr |
| Apr 30, 1:27 AM CDT | Severe Thunderstorm Warning | TAE | Geneva, Houston | 63 min |
| Apr 30, 1:49 AM CDT | Flash Flood Warning | TAE | Houston | 5 hr |
| Apr 30, 1:53 AM CDT | Tornado Warning | TAE | Houston | 37 min |
| Apr 30, 2:23 AM CDT | Tornado Warning | TAE | Houston | 37 min |
| Apr 30, 2:26 AM CDT | Severe Thunderstorm Warning | TAE | Houston | 64 min |
| Apr 30, 4:37 AM CDT | River Flood Warning | TAE | Dale | 57 hr |
| Apr 30, 4:37 AM CDT | River Flood Warning | TAE | Geneva | 4 days |
| Apr 30, 12:05 PM CDT | Wind Advisory | TAE | Coffee, Dale, Geneva, Henry, Houston | 5 hr |
| Apr 30, 12:49 PM CDT | Severe Thunderstorm Warning | TAE | Houston | 26 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.